[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.168.87. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 65
Citations 0
Observation
November 02, 2016

Sirolimus-Associated Rapid Progression of Leg Ulcers in a Renal Transplant Recipient

Author Affiliations
  • 1Department of Dermatology, Yale School of Medicine, New Haven, Connecticut
JAMA Dermatol. Published online November 2, 2016. doi:10.1001/jamadermatol.2016.3546

Sirolimus is a mammalian target of rapamycin (mTOR) inhibitor indicated for therapeutic immunosuppression following solid organ transplantation. It has also been shown to decrease skin cancer risk in transplant recipients. We present a case of rapid progression and de novo formation of leg ulcers in a renal transplant recipient coincident with sirolimus therapy.

A woman in her 70s with a history of renal transplantation and multiple cutaneous squamous cell carcinomas (SCCs) presented with nonhealing wounds of the lower extremities. She had a history of diabetes, venous insufficiency, and peripheral arterial disease. Medications included tacrolimus, 2 mg/d, and prednisone, 5 mg/d, for immunosuppression, and acitretin, 20 mg/d, for skin cancer prophylaxis.

First Page Preview View Large
First page PDF preview
First page PDF preview
×